pain issue

hello everyone i have been on the reduction of 15mls day and my kneck shoulder and arms much the same as before pain wise. i have found more energy even with the pain but the bloating and cramps worse. i take other medication which i feel may be also contributery to some pain. ostoperosiss lower back gall stones angine neoro right side.

i drop another 2 mls next saturday and dread it as i do not se reomo specialist till 2nd January.

Iwill have wait and see. Sleep is interupted and i am up more than before.

I am monitoring myself best i vcan and the carer notes this for me.Is anyone else on 15mls daily i would love to know how you are?

Also othrs coping with condition.

Ihave had blood marker tests and this see the levals of inflammation.

Last time had gone down hope now down more will know this week.

Trying keep busy helps but paiful. best wishes to you all Really good advise and tips on here thankyou jinnyx

7 Replies

oldestnewest
  • Good morning jinnyone

    It is a shame that you are not going to see the doctor before January.

    As I understand you are slowly stopping taking the steroids.

    I am in the same situation. I am down to 15mg a day. Next week I will take another 5mg off and so on until l have none left. That will be the week I am going to see my reumo on the 22nd Nov. The pain is worse for the first 2 or 3 days when the steroids. My pain is in my upper arms and thighs. Since I have the GCA as well as the PMR I often go for blood tests

    The last two weeks ago was within the normal scale. Going down as yours.

    But the drawback is that I am completely without energy, my arms and feet are like dough if I do any small thing. Like taking the washing off the line or making a simple meal for the two of us.

    I do not sleep very much during the night. Last night I went to bed around midnight and wide awake before three. I do not sleep during the day either.

    It is the steroids helping my Restless Legs Syndrome to keep me awake.

    I hope your blood will be good and that your pain will ease doon.

    All the best

    Kolla

  • Hi Jinnyone

    I am sorry the pain is not easing - dropping 2mg maybe a hard - below 15 the drop in meds needs to much less - if you find you have problems then try just dropping by 1mg. Keep a record for the rheumy - if things get too bad then you must see either a GP or the rheumy. Like you I am on 15mg one day and then10mg the next day and I have no energy nor can I sleep through the night. I try to stagger my day - do one chore, then sit and rest, do another chore , then sit and rest. Instead of laying awake all night worrying about not sleeping I read which is difficult as my eyesight varies but it helps me to nod off for about 20 minutes then I read some more. I hope that your blood count continues to fall and that soon you will feel the benefits of the steroids. I think that the main thing which keeps me going is that I am not alone and maybe my experiences will help others . Rant away on here - we all know what it is like.

    Wish you well

    Margaret

  • Went down to 10mls as the rematologist said and I was fine until this last week and then I felt awful , shaky ,really depressed,could not cope, went to my doctor who suggested doing 15mls one day and then 10 mls the next and so on and to go back and see him in 2 weeks and touch wood so far things have been a lot better.

    it has taken me 2months to try and get to grips with this condition and it really is not easy, all the doctors keep saying is " your too young to have temporal artritis " sorry for being ill and for only being 59. It is obviously against medical science to have this at my age , someone should have told my body !!!!!!!

    We will all beat this one day we just have to hang on in there , we will get there in the end x x

  • Try going down to 12.5 alternate days for 4 weeks - that is what I am doing and so far all is good. The next step is to stay on 12.5 for 6wks before going down to 10 on alternate days. This is what I do on the advice of my consultant. You are NOT too young to have GCA - obviously! - I have it too and it is horrible. I have had it for a year now but it is a lot better - I don't have headaches anymore, and some days I even feel like a human being again. Keep trying but remember muscle pain is one of the side-effects of reducing. Good luck.

  • lynabelle

    I was also told I was to young to have GCA. Am afraid I have never been one for doing things as expected. So I thanked him for thinking I was to young, havent been told I was to young for anything in a long time.

    Must admit I am a couple of years younger than yourself. It is great how doctors think we are to young.

    Like everyone else I have good days and bad days and am reducing steriods am now back to 15mg a day. Not feeling to bad did get down to two mg but had to go back up am now doing it more slowly and hoping I can get off them soon.

    Good luck to all.

    Adelle

  • Initially(Sept 2011) I was on 15mg for 2 months before the blood tests returned to normal. I then dropped from 15 to 12.5 for a month and then 10 where I stayed for about 6/7 weeks as I found that drop a terrible struggle and felt very achy for 3 weeks. The drops were then 1mg per month until 5 and then 0.5 per month until I reached my current level of 5/2.5 alternating. Since you are struggling I would suggest trying smaller drops and staying longer at each dose. It is tough for it to be so slow but as my GP says "better safe than sorry".

    At the start my GP was testing my blood very frequently and before authorising each drop but since the blood tests returned convincingly to normal in Feb I have been on 3 monthly tests and check ups and have been pretty much left to deal with the PMR drops on my own following guidelines set by my GP. I do have residual aches but these are at a manageable level but I lack energy and stamina although I can do more than I could at the outset. However I am fortunate not to have any other medical problems.

    Hope you are better soon.

    Pat

  • Hi Jinny,

    As you have more to deal with apart from PMR, I suggest that the drops in doses you are attempting are too much at a time. I have had PMR for nearly 2 years and am at present struggling to get below 10mg. Today I dropped by half a mg to 9.5mg. Fingers crossed. When I began the drops below 20mg, I found I could only do one at 2.5mg from 20mg to 17.5mg. After that I could only drop 1mg at a time every 3 weeks. This worked, but I still got achy and tired for at least 3 or 4 days and then my body picked up. If the pain of PMR is not getting better then wait until it does before you attempt to drop again. It's not worth risking a flare in the illness and having to go back up higher on the pred again. Slowly but surely is the way to do it.

    As you are not sleeping well at night, then do make sure you get plenty of rest during the day. As long as you are reducing the pred then I'm sure your rheumy will be pleased with you, so don't worry.

    Pats.

You may also like...